MAUDE Adverse Event Report: NEWPORT MEDICAL INSTRUMENT, INC. HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

NEWPORT MEDICAL INSTRUMENT, INC. HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70PM-JP-NA
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.H3: medtronic received the suspect device/component from the customer, but the device has not yet been evaluated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the ht70 ventilator generated a continuous beeping sound, the display on the monitor disappeared and the ventilation stopped while the patient was connected.The patient was removed from the ventilator and was placed on an alternate ventilator without injury.
 
Additional Manufacturer Narrative
Section d9 was updated due to device evaluation h6 evaluation codes updated due to device evaluation: method remove b21 and add b01 result remove c21 and add c13 conclusion remove d16 and add d02 component remove g07003 and add g02005.H3 device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that the ht70 ventilator generated a continuous beeping sound, the display on the monitor disappeared and the ventilation stopped while the patient was connected.The device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed the reported issue of the unit stopped ventilating and replaced the control board.Sp also replaced the light-emitting diode (led) display and direct current (dc) inverter due to the flickering of the screen.Additionally, while evaluating the unit, sp replaced the inlet filter assembly due to breakage; right membrane and overlay assembly due to a disconnection.Sp also performed preventive maintenance.The unit passed all tests and calibrations as per manufacturer specifications at the time of service.The likely cause of the reported issue of the unit stopped ventilating was isolated to a fault in the control board.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Section d9 was updated due to part return h6 evaluation codes updated due to part return and evaluation result - add additional code conclusion remove d02 and add d01 component remove g02005 and add g0201201 h3 device evaluation summary: updated due to part return and evaluation medtronic conducted an investigation based upon all information received.It was reported that the ht70 ventilator generated a continuous beeping sound, the display on the monitor disappeared and the ventilation stopped while the patient was connected.The device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed the reported issue of the unit stopped ventilating and replaced the control board.Sp also replaced the light-emitting diode (led) display and direct current (dc) inverter due to the flickering of the screen.Additionally, while evaluating the unit, sp replaced the inlet filter assembly due to breakage; right membrane and overlay assembly due to a disconnection.Sp also performed preventive maintenance.The unit passed all tests and calibrations as per manufacturer specifications at the time of service.The led display, dc inverter, inlet filter assembly, right membrane and overlay assembly were not returned to medtronic for further analysis.One control board was returned to medtronic for further analysis.The control board was installed into the test ventilator and the system would not power cycle on.Visual inspection confirmed c92 capacitor was found to be cracked.If a failure of the c92 capacitor occurs while in use on a patient, the ventilator response would be a loss of ventilation to the patient.The cause of the event was isolated to a damaged c92 capacitor in control board.Analysis determined that the control board serial number was prior to the implementation of a change to address c92 failures.There is an existing previous internal investigation regarding this issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HT70 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NEWPORT MEDICAL INSTRUMENT, INC.
1620 sunflower ave
costa mesa CA 92626
Manufacturer (Section G)
NEWPORT MEDICAL INSTRUMENT, INC.
1620 sunflower ave
costa mesa CA 92626
Manufacturer Contact
justin ellis
8200 coral sea st ne
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17898016
Report Number2023050-2023-00029
Device Sequence Number3366649
Product Code CBK
UDI-Device Identifier10884521544321
UDI-Public10884521544321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHT70PM-JP-NA
Device Catalogue NumberHT70PM-JP-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer10/29/2023
04/16/2024
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date10/30/2023
04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown